Almost sure and moment exponential stability of Euler-Maruyama discretizations for hybrid stochastic differential equations. (English) Zbl 1141.65006

Hybrid stochastic differential systems are designed to model the switching between different systems according to an independent Markov chain. The long time dynamics of numerical approximations of these systems is investigated. Euler-Maruyama discretizations are shown to capture almost sure and moment exponential stability for all sufficiently small time steps under appropriate conditions.


65C30 Numerical solutions to stochastic differential and integral equations
60H10 Stochastic ordinary differential equations (aspects of stochastic analysis)
60H35 Computational methods for stochastic equations (aspects of stochastic analysis)
34F05 Ordinary differential equations and systems with randomness
65L06 Multistep, Runge-Kutta and extrapolation methods for ordinary differential equations
Full Text: DOI


[1] Anderson, W.J., Continuous-time Markov chains, (1991), Springer Berlin · Zbl 0721.60081
[2] J.A.D. Appleby, G. Berkolaiko, A. Rodkina, On the asymptotic behavior of the moments of solutions of stochastic difference equations, Mathematical Sciences Preprint, MS-05-21, Dublin City University, 2005. · Zbl 1127.39003
[3] Baker, C.T.H.B.; Buckwar, E., Exponential stability in pth Mean of solutions, and of convergent Euler-type solutions, of stochastic delay differential equations, J. comput. appl. math., 184, 404-427, (2005) · Zbl 1081.65011
[4] E. Buckwar, R. Horvath, R. Winkler, Asymptotic mean-square stability of two-step methods for stochastic ordinary differential equations, preprint, 04-25, Institut für Mathematik, Humboldt-Universität Berlin, 2004.
[5] Higham, D.J., Mean-square and asymptotic stability of the stochastic theta method, SIAM J. numer. anal., 38, 753-769, (2000) · Zbl 0982.60051
[6] Higham, D.J.; Mao, X.; Stuart, A.M., Strong convergence of numerical methods for nonlinear stochastic differential equations, SIAM J. numer. anal., 40, 1041-1063, (2002) · Zbl 1026.65003
[7] Higham, D.J.; Mao, X.; Stuart, A.M., Exponential Mean-square stability of numerical solutions to stochastic differential equations, LMS J. comput. math., 6, 297-313, (2003) · Zbl 1055.65009
[8] D.J. Higham, X. Mao, C. Yuan, Preserving exponential mean-square stability in the simulation of hybrid stochastic differential equations, preprint, 2006. · Zbl 1137.65007
[9] D.J. Higham, X. Mao, C. Yuan, Almost sure and moment exponential stability in the numerical simulation of stochastic differential equations, SIAM J. Numer. Anal., 2007, in press. · Zbl 1144.65005
[10] Jobert, A.; Rogers, L.C.G., Option pricing with Markov-modulated dynamics, SIAM J. control optim., 44, 2063-2078, (2006) · Zbl 1158.91380
[11] Kloeden, P.E.; Platen, E., Numerical solution of stochastic differential equations, (1992), Springer Berlin · Zbl 0925.65261
[12] Komori, Y.; Mitsui, T., Stable ROW-type weak scheme for stochastic differential equations, Monte Carlo methods appl., 1, 279-300, (1995) · Zbl 0841.65146
[13] Lamba, H.; Seaman, T.L., Mean-square stability of an adaptive SDE solver, J. comput. appl. math., 194, 245-254, (2006) · Zbl 1098.65004
[14] Loève, M., Probability theory, (1963), D. Van Nostand Company Inc. · Zbl 0108.14202
[15] X. Mao, Stability of Stochastic Differential Equations with Respect to Semimartingales, Longman Scientific and Technical, 1991.
[16] Mao, X., Exponential stability of stochastic differential equations, (1994), Marcel Dekker New York · Zbl 0851.93074
[17] Mao, X., Stochastic differential equations and applications, (1997), Horwood Chichester, UK · Zbl 0874.60050
[18] Mao, X., Stability of stochastic differential equations with Markovian switching, Stochastic process. appl., 79, 45-67, (1999) · Zbl 0962.60043
[19] Mao, X.; Matasov, A.; Piunovskiy, A., Stochastic differential delay equations with Markovian switching, Bernoulli, 6, 73-90, (2000) · Zbl 0956.60060
[20] Mao, X.; Yin, G.; Yuan, C., Stabilization and destabilization of hybrid systems of stochastic differential equations, Automatica, 43, 264-273, (2007) · Zbl 1111.93082
[21] Saito, Y.; Mitsui, T., T-stability of numerical scheme for stochastic differential equations, World sci. ser. appl. anal., 2, 333-344, (1993) · Zbl 0834.65146
[22] Saito, Y.; Mitsui, T., Stability analysis of numerical schemes for stochastic differential equations, SIAM J. numer. anal., 33, 2254-2267, (1996) · Zbl 0869.60052
[23] Skorohod, A.V., Asymptotic methods in the theory of stochastic differential equations, (1989), American Mathematical Society Providence, RI
[24] Smith, D.R., Markov-switching and stochastic volatility diffusion models of short-term interest rates, J. business econom. statist., 20, 183-197, (2002)
[25] Yuan, C.; Mao, X., Convergence of the euler – maruyama method for stochastic differential equations with Markovian switching, Math. comput. simulation, 64, 223-235, (2004) · Zbl 1044.65007
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.